Please use this identifier to cite or link to this item:

Title: Threshold control policies for heterogeneous server systems
Authors: Luh, Hsing Paul;Viniotis, Ioannis
Contributors: 應數系
Keywords: Queueing;Linear Programming;Dynamic Programming;Markov Processes
Date: 2002-03
Issue Date: 2015-01-14 15:55:19 (UTC+8)
Abstract: We study the problem of optimally controlling a multiserver queueing system. Customers arrive in a Poisson fashion and join a single queue, served by N servers, S1,S2,... , SN. The servers have different rates. The service times at each server are independent and exponentially distributed. The objective is to determine the policy which minimizes the average number of customers in the system. We show that any optimal, nonpreemptive policy is of threshold type, i.e., it assigns a customer to server Si, if this server is the fastest server available and the number of customers in the queue is mi or more. The threshold mi may depend on the condition of other (slower) servers at the decision instant. In order to establish the results, we reformulate the optimal control problem as a linear program and use a novel argument based on the structure of the constraint matrix.
Relation: Mathematical Methods of Operations Research, 55(1), 121-142
Data Type: article
DOI 連結:
Appears in Collections:[應用數學系] 期刊論文

Files in This Item:

File Description SizeFormat
121.pdf197KbAdobe PDF966View/Open

All items in 學術集成 are protected by copyright, with all rights reserved.

社群 sharing